Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

July 29, 2021

NWS Midland/Odessa, TX issued this special weather statement at Jul 29, 2021, 3:57 PM CDT. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 3:57 PM CDT (20:57 UTC)
Expired
Jul 29, 2021, 4:45 PM CDT
In force
48 min
Issued by
NWS Midland/Odessa, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS84 KMAF 292057
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
357 PM CDT Thu Jul 29 2021
 
TXZ279-280-282-292145-
Central Brewster County TX-Chisos Basin TX-Lower Brewster County TX-
357 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 445 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Boquillas Canyon, or 14 miles southeast of Panther
Junction, moving north at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Panther Junction and Big Bend National Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2906 10311 2936 10332 2946 10297 2919 10293
      2919 10294 2918 10295 2919 10298 2918 10299
      2914 10301 2911 10303 2910 10303 2909 10307
      2907 10308
TIME...MOT...LOC 2056Z 157DEG 13KT 2917 10305 

$$

84

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:00 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 29, 2:00 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
200 PM CDT Thu Jul 29 2021

...New SHORT TERM, LONG TERM...

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Thu Jul 29 2021

Prevailing VFR expected. Sct cu field at all terminals through
the evening. Majority convection will stay south and west of
sites, but a cell or two possible near KFST/KPEQ. Low probability,
so left out of TAF, but can adjust based on radar trends. SE
winds prevailing all period with some light/VRB flow towards
sunrise.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 151 PM CDT Thu Jul 29 2021

Abundant areal cu coverage will continue through the afternoon with
scattered convection mainly south of I-10 out towards the western
Glass and Davis Mtns, as well as the Rio Grande valley with steering
pattern pushing activity to the northwest. Temps will reach into the
low-mid 90s today thanks to more ample sunshine compared to
yesterday. Tonight will be quiet for much of the forecast area,
although an isolated shower/storm can't be ruled out over the
Eastern Basin towards the morning as a weak shortwave ripples
overhead prior to sunrise. The local environment will be plenty
moist with modest CAPE available, but it will be up to the strength
of ascent from the shortwave to provide the necessary lift. Hi res
guidance is pegging the 11-14z time frame as the best shot, so
adjusted AM PoPs to reflect the potential. Otherwise, another warm
and muggy summer morning with temps into the upper-60s to low-70s
for most.

Tomorrow will be similar to today in terms of weather prospects for
the afternoon and evening hrs. A bit more coverage anticipated this
go around with less capping and slightly better thermodynamic
prospects expected. Scattered storms likely from a line from Lower
Brewster, to the north and west across the adjacent mountains and
Rio Grande valley. A secondary area of pulse convection possible for
Southeast NM as well during peak heating. No severe anticipated
given lack of shear, but a strong storm or two could materialize.
Highs will be similar to today with temps in the 90s for much of the
forecast area.

&&

.LONG TERM...
(Saturday through  Wednesday)
Issued at 151 PM CDT Thu Jul 29 2021

Summer pattern continues. Upper ridge on Saturday centered on the
KS/OK will slide west Sunday into CO and NM. This ridge moves to
AZ Monday becoming centered over the 4 Corners region Tuesday and
Wednesday.

Temperatures start off Saturday near normal in the mid 90s.
Increased cloud cover with rain chances will help to keep the area a
bit cooler Sunday.  A cold front is expected to move into the area
late Sunday/early Monday and keep temps several degrees below normal
for the start of next week with a backdoor front moving into the
area Tuesday.  Look for highs in the 80s and 90s with lows in the
60s and 70s.

Rain chances will continue through next week. Showers and storms are
possible over the mtns Saturday with storm chances spreading across
the plains on Sunday. As a pair of fronts sag into the area will
keep a chance of storms across much of the area each day next week
through Thursday. The position of the upper high next week may allow
shortwaves to track down into the area and provide upper support.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               71  92  72  95 /  10  10   0   0
Carlsbad                 69  92  69  97 /  10  20  10  10
Dryden                   73  95  73  99 /   0  10   0  10
Fort Stockton            70  92  70  96 /   0  20   0  10
Guadalupe Pass           66  85  66  88 /  10  20  10  20
Hobbs                    68  89  68  94 /  10  20  10  10
Marfa                    59  86  60  88 /  10  40  10  30
Midland Intl Airport     70  92  70  96 /   0  20   0  10
Odessa                   71  91  71  96 /   0  20   0  10
Wink                     72  94  72  98 /   0  20   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...87
LONG TERM....72
AVIATION...87
Hazardous weather outlook, Jul 29, 2:21 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
221 PM CDT Thu Jul 29 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-301930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
221 PM CDT Thu Jul 29 2021 /121 PM MDT Thu Jul 29 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible from the Guadalupe Mountains
southward to the Big Bend. Gusty wind and brief heavy rain will be
the main concerns.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 29, 3:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
357 PM CDT Thu Jul 29 2021

TXZ279-280-282-292145-
Central Brewster County TX-Chisos Basin TX-Lower Brewster County TX-
357 PM CDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 445 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Boquillas Canyon, or 14 miles southeast of Panther
Junction, moving north at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Panther Junction and Big Bend National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2906 10311 2936 10332 2946 10297 2919 10293
      2919 10294 2918 10295 2919 10298 2918 10299
      2914 10301 2911 10303 2910 10303 2909 10307
      2907 10308
TIME...MOT...LOC 2056Z 157DEG 13KT 2917 10305

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:44 PM CDTSpecial Weather StatementMAFJeff Davis46 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.